Alert archive / California / River Flood Warnings in 2025
River Flood Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Dec 21, 2025, 2:25 PM PST for Humboldt County, California. It took effect at Dec 21, 2025, 3:00 PM PST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2025, 2:25 PM PST (22:25 UTC)
- In effect from
- Dec 21, 2025, 3:00 PM PST
- Expired
- Dec 21, 2025, 8:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 46 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Eel River near Miranda (MRNC1).
- Action stage
- 27 ft
- Minor stage
- 33 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11476500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
106
WGUS46 KEKA 212225
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
225 PM PST Sun Dec 21 2025
...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...
South Fork Eel River Near Miranda affecting Humboldt County.
For the Eel River...including Miranda...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. Most flood related deaths occur
in automobiles. Do not attempt to cross water covered bridges, dips,
or low water crossings. Never try to cross a flowing stream, even a
small one, on foot. To escape rising water find another route over
higher ground.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 800 PM PST.
&&
CAC023-220400-
/O.NEW.KEKA.FL.W.0008.251221T2300Z-251222T0400Z/
/MRNC1.1.ER.251222T0034Z.251222T0100Z.251222T0201Z.NO/
225 PM PST Sun Dec 21 2025
...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...South Fork Eel River near Miranda.
* WHEN...Until this evening.
* IMPACTS...At 33.0 feet, Flooding of portions of the Avenue of the
Giants is likely in the vicinity of Sylvandale, and the Myers Flat
and Redwood Giants Trailer Park. Flooding is also possible near
Weott.
* ADDITIONAL DETAILS...
- At 2:00 PM PST Sunday the stage was 31.7 feet.
- Bankfull stage is 33.0 feet.
- Forecast...The river will rise above flood stage to 33.1 feet
late this afternoon. It will then fall below flood stage this
evening to 13.4 feet early Tuesday afternoon. It will rise to
20.5 feet late Wednesday morning. It will then fall again and
remain below flood stage.
- Flood stage is 33.0 feet.
- Flood History...This crest compares to a previous crest of 32.9
feet on 01/04/1966.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
South Fork Eel River
Miranda 33.0 31.7 Sun 2 pm 17.8 13.5 19.0
&&
LAT...LON 4017 12383 4025 12389 4035 12401 4038 12388
4027 12380 4016 12374
$$
ZVS1 follow-up statement
859
WGUS86 KEKA 220403
FLSEKA
Flood Statement
National Weather Service Eureka CA
803 PM PST Sun Dec 21 2025
...The Flood Warning is expired for the following rivers in
California...
South Fork Eel River Near Miranda affecting Humboldt County.
CAC023-220515-
/O.EXP.KEKA.FL.W.0008.000000T0000Z-251222T0400Z/
/MRNC1.1.ER.251222T0034Z.251222T0100Z.251222T0201Z.NO/
803 PM PST Sun Dec 21 2025
...FLOOD WARNING HAS EXPIRED...
The Flood Warning has expired for the South Fork Eel River Near
Miranda.
* ADDITIONAL DETAILS...
- At 7:30 PM PST Sunday the stage was 31.8 feet.
- Bankfull stage is 33.0 feet.
- The river has crested and started dropping. It has dropped below
33 feet which is flood stage.
- Forecast...The river is expected to fall to 16.7 feet Wednesday
evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
South Fork Eel River
Miranda 33.0 31.8 Sun 7 pm 16.1 14.4 16.7
&&
LAT...LON 4017 12383 4025 12389 4035 12401 4038 12388
4027 12380 4016 12374
$$
MKKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 12:42 AM PST, 13 hours 43 minutes earlier.
Area forecast discussion, Dec 21, 12:42 AM PST, 13 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1242 AM PST Sun Dec 21 2025
.SYNOPSIS...Heavy rain is expected to continue Sunday for much of
the area. A short break in the heavier rain is expected Monday,
although occasional light showers may continue. Minor flooding
and river flooding impacts are possible this afternoon and again
by the middle of the week. Strong winds and lower snow levels
possible mid to late this week.
&&
.DISCUSSION...An area of low pressure is approaching the area
from the southwest and deepening to around 1003 mb. This is
expected to move onto the Humbodlt or Del Norte county coast this
morning. This is also expected to bring heavy rain with it and
this is now farther north than previously expected. The ensemble
plumes for IVT have come into better agreement. In the north the
ensembles are showing a sharp peak close to 750 kg/m/s while
farther south they are showing nearly 12 hours of the plume close
to 700 kg/m/s. The flood watches remain on track. Northern Trinity
and Del Norte county will need to be monitored and possibly expand
the flood watch into those areas. Most areas are expected to 3 to
5 inches in the next 18 hours. For more details see the hydrology
section. The low is expected to bring gusty wind to the area this
morning. Gusts to 45 to 55 mph are possible on the higher ridges
of Humboldt, Mendocino and Lake counties. Confidence is low on the
exact location and speeds of this low. A brief break in the
weather is expected on Monday. There will likely still be clouds
and some showers around through the day, but overall it will be
quieter weather.
The next weather system is expected to move into the area at some
point between Tuesday evening and Wednesday afternoon. Most
models are showing a strong low approaching the coast, but they
vary in timing by 18 hours. There is certainly the potential for
some strong winds to move onshore, but confidence is very low on
the strength and the timing. A high end look (90th percentile)
from the NBM shows 24 hour peak gusts of 45 to 80 mph. The highest
values are on the ridges, but even the valley may see gusty
winds. This forecast will continue to evolve as it gets closer.
Not surprisingly there is also high uncertainty in the rain and
snow forecast. The GFS solution with the low well off the coast
lowers snow levels to around 4,000 feet. This is a reasonable
first guess, but the a small shift in the low could bring colder
or warmer temperatures. The NBM shows the potential for 4 to 8
inches on the hwy passes of 299, but this is a fairly low
probability solution. The most likely impacts are expected to on
Hwy 3 at Scott mountain summit. Overall the rainfall looks lighter
with this system. IVT values are generally under 500 kg/m/s and
focused on the southern portion of the area. But again confidence
remains very low on this forecast. The GFS solution has the low
slowly moving north off the coast and stalling out. Then it
gradually fills but keeps the weather unsettled. Friday and
Saturday the models are starting to the show the rain diminishing.
MKK
&&
.AVIATION...(06z TAFs)...Rain continues after the heaviest of
periods and passage of moisture plumes to the area. Sunday will
continue with less intensity but steady. Wind and subsequently low
level wind shear will complicate flight conditions for KACV and
KUKI. With the quick onset of high winds from the south, KUKI will
see shear around 05-07z, lasting into the early evening with winds
out of the south around 40-45kts at 2000ft. Flight categories will
toggle back and forth from MVFR to IFR as periods of rain and lower
visibility keep conditions variable. Most of the rain and gusty
winds will be south of the 41 latitude as the AR aims from the
southwest. /EYS
&&
.MARINE...A fast moving and deepening low moving along the more
zonal flow aloft is bringing strong winds to the southern waters.
Gales have been hoisted for the southern waters to highlight the
hazardous situation. Small craft advisories will follow the Gales
after the expected easing of the winds, Sunday at 21z. Showers
are expected through Sunday with a swell diminishing from the
northwest around 7- 8FT at 11 seconds.
Monday, another storm system is expected to move north of the area.
This will bring moderate to strong southerly winds north of Cape
Mendocino, while generally light to moderate breezes across the
southern waters. Monday night into Tuesday, winds are expected to
weaken. A larger mid-period westerly swell around 9-11 feet at 12-13
seconds arrives Monday night into Tuesday.
The next storm system likely to bring gales on Wednesday through
Thursday. There is a 75-85% chance for wind gusts exceeding 34 kts
south of Cape Mendocino on Wednesday and Thursday, while chances
increase to 70% across the northern outer waters on Thursday. A
larger mid-period south-southwest swell build across the waters on
Thursday. /ZVS /EYS
&&
.HYDROLOGY...Additional rain continuing through Sunday has the
potential to bring minor flooding impacts. The heaviest rain have
shifted northward. Heavy rain is now expected across Humboldt
county in addition to areas farther south and east. This will
again pose a threat for quick rises in streams and creeks along
with rock and mudslides. Risk for rock and mudslides will again
increase and could impact travel on area highways. At this time,
only the Russian River at Hopland is forecast to exceed flood
stage, and is expected to peak Sunday afternoon. The Eel is
forecast to hit monitor stage Sunday night, but remain well below
flood stage. While no other rivers are forecast to reach flood
stage, heavy rain focused on the Eel, Navarro, and Mad, river
basins could support some or all of these basins to run higher
than forecast.
The next weather system on Tuesday and Wednesday will have a higher
potential for main stem rivers to reach flood stage. The Russian
River at Hopland has a 55 percent chance of exceeding flood stage
Tuesday night. The Navarro River has a 40 percent chance. The Eel
River has a 30 percent chance of reaching flood stage on Wednesday.
These mid-week systems have a particularly high level of uncertainty
in the location and amounts of rainfall so these river levels will
need to be watched.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch from 1 AM PST Sunday through Sunday evening for
CAZ103>106.
Wind Advisory until 10 AM PST Sunday for CAZ104-106-109>111-
113.
Flood Watch through late Sunday night for CAZ108.
Flood Watch through Monday morning for CAZ109>115.
Wind Advisory until noon PST Sunday for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 1 PM PST Sunday for PZZ455-475.
Small Craft Advisory from 1 PM to 9 PM PST Sunday for
PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Dec 21, 1:23 PM PST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
123 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM Flood 4 SSE Miranda 40.18N 123.78W
12/21/2025 Humboldt CA Law Enforcement
Roadway Flooding in Hooker Creek Road, near
Garberville.
&&
ZVSLocal storm report, Dec 21, 1:28 PM PST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
128 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Non-Tstm Wnd Gst 3 SSW Rohnerville 40.53N 124.16W
12/21/2025 M30 MPH Humboldt CA Law Enforcement
Closure of road due to powerline blocking
roadway in Price Creek Rd / Blue Slide Rd.
&&
ZVSLocal storm report, Dec 21, 1:32 PM PST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
132 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM Flood 1 NE Loleta 40.64N 124.21W
12/21/2025 Humboldt CA Dept of Highways
FULL CLOSURE Northbound and Southbound U.S.
101 is CLOSED at Loleta Drive in Humboldt
County due to flooding.
&&
ZVSLocal storm report, Dec 21, 1:45 PM PST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
145 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM Landslide 5 E Hopland 38.97N 123.02W
12/21/2025 Mendocino CA Law Enforcement
ROCKS AND BOULDERS 1125 // BASKETBALL SIZED
IN HOPLAND GRADE (683 Mm175 E Men 6.80).
&&
ZVSLocal storm report, Dec 21, 1:48 PM PST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
148 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM Landslide 6 ESE Leggett 39.83N 123.62W
12/21/2025 Mendocino CA Public
Landslide in US101 just north of
Garberville.
&&
ZVSLocal storm report, Dec 21, 1:50 PM PST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
150 PM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Landslide Gasquet 41.85N 123.97W
12/21/2025 Del Norte CA Law Enforcement
ROCK SLIDE SB LANE GASQUET.
&&
ZVSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:55 PM PST | Wind Advisory | EKA | Humboldt, Lake, Mendocino | 18 hr |
| Dec 20, 7:58 PM PST | Gale Warning | EKA | 17 hr | |
| Dec 21, 12:21 AM PST | River Flood Watch | EKA | Mendocino | 9 hr |
| Dec 21, 2:29 AM PST | Areal Flood Advisory | EKA | Humboldt, Mendocino, Trinity | 4 hr |
| Dec 21, 4:13 AM PST | Areal Flood Advisory | EKA | Humboldt, Trinity | 6 hr |
| Dec 21, 5:53 AM PST | Small Craft Advisory | EKA | 4 hr | |
| Dec 21, 6:10 AM PST | Areal Flood Warning | EKA | Humboldt | 17 hr |
| Dec 21, 6:34 AM PST | River Flood Watch | EKA | Humboldt | 2 hr |
| Dec 21, 6:43 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 4 hr |
| Dec 21, 8:52 AM PST | River Flood Warning | EKA | Mendocino | 26 hr |
| Dec 21, 9:02 AM PST | River Flood Warning | EKA | Humboldt | 32 hr |
| Dec 21, 9:05 AM PST | River Flood Warning | EKA | Humboldt | 18 hr |
| Dec 21, 10:01 AM PST | Small Craft Advisory | EKA | 119 min | |
| Dec 21, 10:37 AM PST | Areal Flood Warning | EKA | Humboldt, Trinity | 15 hr |
| Dec 21, 10:51 AM PST | Flash Flood Warning | EKA | Humboldt, Trinity | 62 min |
| Dec 21, 11:05 AM PST | Areal Flood Warning | EKA | Lake, Mendocino | 9 hr |
| Dec 21, 11:07 AM PST | Areal Flood Advisory | EKA | Lake | 5 hr |
| Dec 21, 12:03 PM PST | Areal Flood Warning | EKA | Humboldt, Trinity | 7 hr |
| Dec 21, 3:50 PM PST | Areal Flood Warning | EKA | Lake | 7 hr |
Nearby
River Flood Warnings in California, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.